Open Access
Translator Disclaimer
2015 Vapnik–Chervonenkis Density on Indiscernible Sequences, Stability, and the Maximum Property
Hunter Johnson
Notre Dame J. Formal Logic 56(4): 583-593 (2015). DOI: 10.1215/00294527-3153597

Abstract

This paper presents some finite combinatorics of set systems with applications to model theory, particularly the study of dependent theories. There are two main results. First, we give a way of producing lower bounds on VCind-density and use it to compute the exact VCind-density of polynomial inequalities and a variety of geometric set families. The main technical tool used is the notion of a maximum set system, which we juxtapose to indiscernibles. In the second part of the paper we give a maximum set system analogue to Shelah’s characterization of stability using indiscernible sequences.

Citation

Download Citation

Hunter Johnson. "Vapnik–Chervonenkis Density on Indiscernible Sequences, Stability, and the Maximum Property." Notre Dame J. Formal Logic 56 (4) 583 - 593, 2015. https://doi.org/10.1215/00294527-3153597

Information

Received: 4 January 2013; Accepted: 8 August 2013; Published: 2015
First available in Project Euclid: 30 September 2015

zbMATH: 1372.03064
MathSciNet: MR3403093
Digital Object Identifier: 10.1215/00294527-3153597

Subjects:
Primary: 03C45
Secondary: 68R05

Keywords: NIP , stability , VC-density , VC-dimension

Rights: Copyright © 2015 University of Notre Dame

JOURNAL ARTICLE
11 PAGES


SHARE
Vol.56 • No. 4 • 2015
Back to Top